Functiones et Approximatio Commentarii Mathematici

Comparing $L(s,\chi)$ with its truncated Euler product and generalization

Olivier Ramaré

Full-text: Open access


We show that any $L$-function attached to a non-exceptionnal Hecke Grossencharakter $\Xi$ may be approximated by a truncated Euler product when $s$ lies near the line $\Re s=1$. This leads to some refined bounds on $L(s,\Xi)$.

Article information

Funct. Approx. Comment. Math., Volume 42, Number 2 (2010), 145-151.

First available in Project Euclid: 29 June 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R42: Zeta functions and $L$-functions of number fields [See also 11M41, 19F27] 11M06: $\zeta (s)$ and $L(s, \chi)$
Secondary: 11M20: Real zeros of $L(s, \chi)$; results on $L(1, \chi)$

Hecke Grossencharakter Dirichlet $L$-functions


Ramaré, Olivier. Comparing $L(s,\chi)$ with its truncated Euler product and generalization. Funct. Approx. Comment. Math. 42 (2010), no. 2, 145--151. doi:10.7169/facm/1277811637.

Export citation


  • P. Barrucand, S. Louboutin, Minoration au point 1 des fonctions L attachées à des caractères de Dirichlet, Colloq. Math., 65(2) (1993), 301--306.
  • E. Bombieri, Le grand crible dans la théorie analytique des nombres, Astérisque, 18 (1987), 103pp.
  • O. Bordellés, An explicit Mertens' type inequality for arithmetic progressions, J. Inequal. Pure Appl. Math., 6(3) (2005), paper no 67 (10p).
  • H. Davenport, Multiplicative Number Theory, Graduate texts in Mathematics, Springer-Verlag, third edition edition, 2000.
  • E. Fogels, On the zeros of Hecke's $L$-functions, I, Acta Arith., 7 (1962), 87--106.
  • A. Granville, K. Soundararajan, The distribution of values of $L(1,\chi)$, Geom. Func. Anal., 13(5) (2003), 992--1028.\string and- rew/Postscript/
  • A. Granville, K. Soundararajan, Errata to: The distribution of values of $L(1,\chi)$, in GAFA 13:5 (2003). Geom. Func. Anal., 14(1) (2004), 245--246.
  • K. Hardy, R.H. Hudson, D. Richman, K.S. Williams, Determination of all imaginary cyclic quartic fields with class number $2$, Trans. Amer. Math. Soc., 311(1) (1989), 1--55.
  • D.R. Heath-Brown. Zero-free regions for Dirichlet $L$-functions and the least prime in an arithmetic progression, Proc. London Math. Soc., III Ser., 64(2) (1992), 265--338.
  • D.R. Heath-Brown, Zero-free regions of $\zeta (s)$ and $L(s,\chi)$, In E. (ed.) et al. Bombieri, editor, Proceedings of the Amalfi conference on analytic number theory, pages 195--200, Maiori, Amalfi, Italy, from 25 to 29 September, 1989. Salerno: Universita di Salerno, 1992.
  • J. Hinz, M. Lodemann, On Siegel Zeros of Hecke-Landau Zeta-Functions. Monat. Math. 118 (1994), 231--248.
  • H. Iwaniec, E. Kowalski, Analytic number theory, American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, 2004. xii+615 pp.
  • H. Kadiri, An explicit zero-free region for the Dirichlet $L$-functions, To appear in J. Number Theory, 2009.
  • E. Landau, Über das Nichtverschwinden der Dirichletschen Reihen, welche komplexen Charakteren entsprechen, Math. Ann., 70(1) (1910), 69--78.
  • E. Landau, Über Dirichletsche Reihen mit komplexen Charakteren entsprechen, J. f. M., 157 (1926), 26--32.
  • S. Louboutin, Minoration au point $1$ des fonctions $L$ et détermination des corps sextiques abéliens totalement imaginaires principaux, Acta Arith., 62(2) (1992), 109--124.
  • H. Rademacher, On the Phragmén-Lindelöf theorem and some applications, Math. Z., 72 (1959), 192--204.
  • M. Rosen, A generalization of Mertens' theorem, J. Ramanujan Math. Soc., 14(1 (1999), 1--19.